Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 3, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at May 8, 2007, 2:59 AM MDT for El Paso County, Texas; Doña Ana County, New Mexico. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2007, 2:59 AM MDT (08:59 UTC)
- Expired
- May 8, 2007, 4:00 AM MDT
- In force
- 61 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
Counties Doña Ana County, NM, El Paso County, TX
The radar
The El Paso radar (KEPZ), 26 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 9.0 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 3146 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 080902 FFWEPZ NMC013-TXC141-081000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 259 AM MDT TUE MAY 8 2007 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO... THIS INCLUDES THE CITY OF SUNLAND PARK... EL PASO COUNTY IN SOUTHWEST TEXAS... THIS INCLUDES THE CITIES OF...SOCORRO...SAN ELIZARIO...MONTANA VISTA...FORT BLISS...FABENS...EL PASO...CANUTILLO... * UNTIL 400 AM MDT(500 AM CDT) * AT 251 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORMS MOVING INTO THE AREA WITH TORRENTIAL RAINFALLS. FLASH FLOODING MAY OCCUR IN THE EL PASO METROPOLITAN AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3180 10686 3141 10605 3195 10604 3199 10680 $$ ROGASH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at May 8, 1:30 AM MDT, 1 hour 29 minutes earlier.
Area forecast discussion, May 8, 1:30 AM MDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 130 AM MDT TUE MAY 8 2007 .SYNOPSIS... EASTERLY WINDS WILL TRANSPORT MOIST AIR INTO SOUTHERN NEW MEXICO AND WESTERN TEXAS WHILE AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES ACROSS THE REGION. AS A RESULT SHOWERS AND THUNDERSTORMS ARE FORECASTED TODAY THROUGH WEDNESDAY. HIGH PRESSURE AND WESTERLY WINDS WILL BRING WARMER DRY WEATHER FOR THURSDAY THROUGH THE WEEKEND. && .DISCUSSION... SEVERE THUNDERSTORMS NOW OCCURRING ACROSS THE SOUTHEASTERN PORTIONS OF THE CWA. LOW LEVEL EASTERLY FLOW HAS ADVECTED MOISTURE INTO THE AREA WITH DEWPOINTS EXPECTED TO INCREASE TO NEAR 50 OVER WESTERN TEXAS BY THIS AFTERNOON. UPPER LOW NOW ENTERING SOUTHEASTERN ARIZONA WITH THE EPZ CWA LOCATED IN ASSOCIATED LEFT FRONT QUAD OF 90 KT UPPER JET ACROSS NORTHERN MEXICO WHERE STRONG DYNAMIC FORCING IS PRESENT. STRONG SHEAR ALSO EXISTS AS LOW LEVEL EASTERLY WINDS VEER TO SOUTH SOUTHWESTERLY AT 40 KT ALOFT. THUS STORMS EXHIBITING ROTATION AND HAVE ALREADY PRODUCED GOLF BALL SIZED HAIL. LOW WILL MOVE VERY SLOWLY ACROSS THE CWA TODAY THROUGH WEDNESDAY WITH DYNAMIC LIFT/COOLING ALOFT INDUCING AT LEAST SCATTERED CONVECTION TONIGHT WITH ACTIVITY BECOMING MORE ISOLATED TOMORROW AS DRIER AIR BEGINS ADVECTING IN. UPPER RIDGE MOVES VERY SLOWLY ACROSS THE SOUTHERN ROCKIES THURSDAY THROUGH SATURDAY BRINGING WARM DRY WEATHER TO THE CWA. FLOW BECOMES MORE ZONAL BY SUNDAY WITH POSSIBLE EMBEDDED WAVES MOVING ACROSS REGION EARLY NEXT WEEK. HOWEVER LATEST GFS INDICATES DEEPER MOISTURE WILL STAY SOUTH AND EAST OF THE AREA SO WILL KEEP EXTENDED PERIODS DRY. && .AVIATION... SCATTERED AREAS OF MVFR AND ISOLATED IFR CEILINGS AND VISIBILITIES IN SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 75 52 78 55 87 / 50 30 20 0 0 SIERRA BLANCA TX 68 49 71 50 85 / 60 40 30 0 0 LAS CRUCES 74 48 77 51 88 / 50 30 20 0 0 ALAMOGORDO 70 46 73 50 84 / 50 30 20 0 0 CLOUDCROFT 51 33 54 37 63 / 60 40 30 0 0 TRUTH OR CONSEQUENCES 72 45 75 50 84 / 50 30 20 0 0 SILVER CITY 66 41 69 46 77 / 50 40 10 0 0 DEMING 75 47 78 51 89 / 40 30 10 0 0 LORDSBURG 76 47 79 51 90 / 40 30 10 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH
Hazardous weather outlook, May 8, 2:00 AM MDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 200 AM MDT TUE MAY 8 2007 NMZ022>025-030>032-TXZ055-056-091245- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 200 AM MDT TUE MAY 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS TODAY THROUGH TONIGHT. STRONGEST ACTIVITY WILL BE EAST OF THE RIO GRANDE WITH A FEW STORMS PRODUCING HAIL OVER AN INCH IN DIAMETER ALONG WITH WIND GUSTS TO 40 MPH. LOCALLY HEAVY RAINS POSSIBLE WITH OVER AN INCH OF RAIN FALLING AND PRODUCING FLOODING OVER ISOLATED LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED SHOWERS AND THUNDERSTORMS WEDNESDAY WITH BRIEF HEAVY RAINS ...WIND GUSTS TO 50 MPH AND SMALL HAIL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THROUGH THIS EVENING...MAINLY EAST OF THE RIO GRANDE. ROGASH
In the hours before
Special weather statement, May 7, 10:18 PM MDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1018 PM MDT MON MAY 7 2007 NMZ024-032-TXZ055-080500- SOUTHERN DESERT NM-EL PASO TX-TULAROSA BASIN/SOUTHERN DESERT NM- 1024 PM MDT MON MAY 7 2007 ...STRONG THUNDERSTORM MOVING INTO WESTERN EL PASO AND FAR SOUTHEASTERN DONA ANA COUNTIES... AT 1116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL 14 MILES SOUTHWEST OF SUNLAND PARK. MOVEMENT WAS NORTHEAST AT 25 MPH. THIS STORM IS EXPECTED TO CROSS THE INTERNATIONAL BORDER AROUND 1030 PM THIS EVENING...AND WILL EFFECT MAINLY WESTERN EL PASO COUNTY. THIS STORM WILL ALSO PRODUCE FREQUENT LIGHTNING AND BRIEF BUT VERY HEAVY RAINFALL...POTENTIALLY RESULTING IN FLOODING IN URBAN AREAS AND AREAS WITH POOR DRAINAGE. LOCATIONS IN THE PATH OF THIS STORM INCLUDE VINTON...WESTWAY AND SANTA TERESA. PIEPER
Special weather statement, May 7, 11:07 PM MDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1107 PM MDT MON MAY 7 2007 NMZ024-032-TXZ055-080545- SOUTHERN DESERT NM-EL PASO TX-TULAROSA BASIN/SOUTHERN DESERT NM- 1107 PM MDT MON MAY 7 2007 ...STRONG THUNDERSTORM MOVING OVER PORTIONS OF WESTERN EL PASO COUNTY... AT 1106 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL MOVING OVER WEST EL PASO. MOVEMENT WAS NORTHEAST AT 15 MPH. AS SUCH...THIS STORM IS EXPECTED TO PUSH INTO PORTIONS OF NORTHEAST EL PASO...AS WELL AS CHAPARRAL IN FAR SOUTHEASTERN DONA ANA COUNTY. VERY HEAVY RAIN CAN BE EXPECTED WITH THIS STORM...WITH UP TO 1 INCH OF RAIN PER HOUR POSSIBLE. THIS HAS THE POTENTIAL OF RESULTING IN RISING WATER IN SOME URBAN AND LOW LYING AREAS. PIEPER
Local storm report, May 8, 12:55 AM MDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
1255 AM MDT TUE MAY 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 AM HAIL HORIZON CITY 31.67N 106.19W
05/08/2007 E1.75 INCH EL PASO TX LAW ENFORCEMENT
PUBLIC CALL TO NWS OFFICE FROM HORIZON CITY OF GOLF BALL
SIZED HAIL. ALSO...COUNTY DISPATCH FIELDED SEVERAL CALLS
REPORTING GOLF BALL SIZED HAIL IN THE HORIZON CITY AREA.
&&
PIEPERLocal storm report, May 8, 2:06 AM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
206 AM MDT TUE MAY 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 AM HAIL HORIZON CITY 31.67N 106.19W
05/08/2007 E1.50 INCH EL PASO TX LAW ENFORCEMENT
FOR THE SECOND TIME TONIGHT...EL PASO COUNTY DISPATCH
REPORTED THAT A STORM HAS PRODUCED LARGE HAIL OVER
HORIZON CITY. THIS TIME...SLIGHTLY SMALLER THAN GOLF BALL
IN SIZE.
&&
PIEPERThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 12:02 AM MDT | Severe Thunderstorm Warning | EPZ | El Paso | 43 min |
| May 8, 1:24 AM MDT | Severe Thunderstorm Warning | EPZ | El Paso | 51 min |
| May 8, 2:10 AM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 35 min |
| May 8, 3:01 AM MDT | Severe Thunderstorm Warning | EPZ | El Paso | 59 min |
| May 8, 3:53 AM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 37 min |
| May 8, 11:52 AM MDT | Flash Flood Watch | EPZ | 18 hr | |
| May 8, 5:53 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Flash Flood Warnings in New Mexico, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.